Jump to content
Sign in to follow this  
Woman32

About Acne....

Recommended Posts

I'm still a teen, Cymbalta only caused a few pimples for a few weeks when I first started. I'm sure you're not alone.

Cleansers/exfoliates with salicylic acid and treatment creams with benzoyl peroxide work wonders.

Share this post


Link to post
Share on other sites

Does anyone else think Cymbalta is causing acne?

And what do you do about it?

I am a grown up - not a teen ager....

Hi,

I'm an adult who has taken Cymbalta for 4 years. At first, I had no skin problems. Later, when I increased to 30 mg from 20 mg I had some breakouts. I then decided to reduce it back to 20 mg and was on that for over a year. I started to have constant rashes on my face and neck that nothing would stop. Also, constant diarrhea. I went to GP - no help there. I went back up to 30 mg because of further depression and lethargy as recommended by my pdoc. Diahrrea stopped, but my face got worse. I could no longer wear makeup - it was flaking, itching, and had patches (Eczema like). I went to the dermatologist. He tried different things - nothing would work permanently. He diagnosed it as dermatitis. I finally called Eli Lilly and they referred me to a nurse. She said dermatitis is a side effect and I should discontinue it. I am now weaning off Cymbalta while simultaneously starting back on Prozac while being monitored by my pdoc. So far no ill effects and it does appear that my face is getting better (not cured yet). I would get checked out to be sure that is is acne and not dermatitis. Cymbalta inserts indicate that rashes and dermatitis are rare side effects, but they are side effects. Also report it to Eli Lilly. I also never had such severe facial skin problems prior to Cymbalta - a small breakout here or there, but that's normal.

Share this post


Link to post
Share on other sites

Hi Woman32,

I would definitely talk to your Dr. and see if another medication should be considered. You shouldn't have to live with acne, on top of anxiety and depression. It's hard to tell if it's the culprit, but some trial and error might be considered.

Sincerely,

MaddieLouise

Share this post


Link to post
Share on other sites

Hi - thanks for your answers! Its much better now - not completely better but better - most have been the start up - the body getting used to the drug.

Share this post


Link to post
Share on other sites

Shame I didn't come across this a while ago Women32! Looks like we have been suffering alone with this. 

I Absolutely think there is a link between Cymbalta and acne. I have been taking Cymbalta and then other Duloxetine brands for 15 years. I developed increasingly bad acne over the years and am finally beginning to find some information that there is a link. I have spoken to doctors but believe there is a lack of transparency and information on this subject therefore they are not informed adequately either. Perhaps it is a long term side effect? I would love to hear from anyone who has had results changing to other medications

This was published in a scientific journal and there are plenty other links. I do not think there is enough information or transparency on this side effect as it can really impact your quality of life. It would be really helpful if more research could be carried out and information was transparent on this subject. 
 

Acne as a Potential Adverse Effect of Duloxetine

https://www.tandfonline.com/doi/pdf/10.5455/bcp.20140806014923

 

The Mayo Clinic also write about severe acne

https://www.mayoclinic.org/drugs-supplements/duloxetine-oral-route/side-effects/drg-20067247?p=1

d.

 

https://metro.co.uk/2018/05/12/antidepressants-make-sensitive-sun-pile-sunblock-7540233/

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...